The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
41 Posts
Discussion Starter · #1 ·
hi everyone,
havnt been on for a while, I was just wondering if anyone else takes cellcept? I was put on 1000mg in march no improvment so in may it was upped to 2000mg daily with it being increased to 3000mg in june. For the last 3 days I have had constand rapid heartbeat, went to G.P today says im tachycardic and have a resting pulse of 100, he rang the hospital and I have to stop it for 5 days to see if things settle and then if it does to start taking 1500 daily to see if it happens again. Mean while im feeling bad and cant move without it getting worse. Has anyone had this happen to them or got any tips that might help the symtoms?
Katiecelt:mad:
 

·
Registered
Joined
·
1,835 Posts
Katie:

I am so sorry you are having issues with the CellCept. I have been on it for about 8 months. I was on 1000mg a day and after 6 months I started to have breakthrough flaring, they added 5 mg of Prendisolone and that solved the issue. So they upped my CellCept to 1500mg a day and I am weaning off the prendisolone.

I hope they get you settled soon, they may have to try another immunosuppressant if you don't react well to the CellCept.

Stephanie
 

·
Registered
Joined
·
1,018 Posts
I'm afraid I'm on quite a low dose compared to the rest of you - I'm only taking 750 mg a day.
 

·
Registered
Joined
·
1,640 Posts
Katie,

I started out on 1500 mgs..and only had rapid heartbeat for the first day, on the Cell Cept.

I hope things work out for you..with the med. I am up to 2000 mgs, of it now.

I have had no other severe symptoms with the med. I don't know if my Dr, will increase my dose or not. I see him tomorrow.

Please, let us know..how it works out for you Katie.

Hopes for you,
Sandy
 

·
Registered
Joined
·
931 Posts
Hey there,

I'm sorry to hear about your heart trouble... :(

I've been put on cellcept twice now (first time it was stopped and I was switched over to another med) and have never had tachycardia troubles on it...

Tachycardia is listed as a possible adverse effect in the cellcept information leaflet thingy by Roche: http://www.rocheusa.com/products/cellcept/pi.pdf but of course can have other causes, besides the cellcept, in lupus patients. I had tachycardia pretty much all the time when I had pericarditis (inflammation of the heart lining) for example and I think endocarditis can also cause tachycardia. Do you have any other symptoms like chest pain or...? I hope the tachycardia abates now that you're off the cellcept for a few days, but if it doesn't do go back to the doc to look into this a bit further!

3000 mg is the maximum cellcept dose; if you don't mind my asking, do you have any idea why you were put on 3000 mgs (instead of say 2000)? Was it for organ involvement or arthritis or kidney issues or...? The reason I'm asking is that sometimes med side-effects can be dose related, so one might have a side effect at 385 mg of aspirin a day (for example) but not on 100 mg or 200. So on the positive side if the tachycardia goes away with the 1500 mg of cellcept, then it might not come back with the 2000 mg (if that made any sense!). It might be worth discussing it with your doc if you're ok on the 1500 mg! :)

Anyhow I hope your tachycardia resolves soon...!

:flowery:

Zoi
 

·
Registered
Joined
·
15,684 Posts
:bump:
 

·
Registered
Joined
·
162 Posts
My experience with CellCept

I am doing well and have been on some dose of CellCept for two years.

12/2005 Two infusions of Rituxin/Cytoxin

07/2006 Started CellCept and my dose was 3000mg for 18 months
02/2008 Decreased dose to 2000mg since I was doing so well

Bloodwork is checked every two months. It has remained stable and no new problems have developed.

dsDNA has stayed around 50. It was over 200 before CellCept and Rituxin/Cytoxin infusions.

I am still on 5mg prednisone, 400mg plaquenil, Procardia XL, coumadin for APS, plus 3 other meds. Rheum considers me stable and for the present time plans to continue treating me with CellCept.

I tolerate the CellCept well and also take Nexium which has helped with the stomach upset. Before Nexium I would have severe vomiting several hours after a meal.

Sarah
 
1 - 7 of 7 Posts
Top